Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 4, 2006, 7:53 AM CDT for Knox County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 7:53 AM CDT (12:53 UTC)
- Expired
- Oct 4, 2006, 8:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 041253
SVRILX
ILC095-041345-
/O.NEW.KILX.SV.W.0321.061004T1253Z-061004T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT WED OCT 4 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 845 AM CDT.
* AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF GALESBURG...AND WAS MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATAGA...
ONEIDA...
ALTONA...
VICTORIA...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4115 9021 4115 9000 4100 9000 4100 9006
4096 9020 4093 9044 4111 9044 4116 9027
4116 9023
$$
BAK2 follow-up statements
000
WWUS53 KILX 041315
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT WED OCT 4 2006
ILC095-041345-
/O.CON.KILX.SV.W.0321.000000T0000Z-061004T1345Z/
KNOX-
815 AM CDT WED OCT 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHERN KNOX COUNTY...
AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 3 MILES SOUTH OF ALTONA...OR ABOUT 14 MILES
NORTHEAST OF GALESBURG...MOVING EAST AT 40 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4115 9021 4115 9000 4100 9000 4100 9006
4096 9020 4093 9044 4111 9044 4116 9027
4116 9023
$$
BAK000
WWUS53 KILX 041330
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 AM CDT WED OCT 4 2006
ILC095-041340-
/O.CAN.KILX.SV.W.0321.000000T0000Z-061004T1345Z/
KNOX-
830 AM CDT WED OCT 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KNOX COUNTY IS
CANCELLED...
AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4115 9021 4115 9000 4100 9000 4100 9006
4096 9020 4093 9044 4111 9044 4116 9027
4116 9023
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:01 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Oct 4, 2:01 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 201 AM CDT WED OCT 4 2006 .DISCUSSION... 00Z UPPER AIR ANALYSIS INDICATED FAST ZONAL FLOW OVER MUCH OF THE UPPER MIDWEST WITH ONE EMBEDDED SHORTWAVE IN SD AND ANOTHER TRAILING OVER CO. AT 300MB A SEASONABLY STRONG JET STREAM OF 80-110KT EXTENDED FROM SD UP THROUGH EASTERN CANADA. DOWN AT 850MB 35KT SWLY LLJ EXTENDED FROM ERN KS INTO WI PROVIDING GOOD CONVERGENCE AND UNSEASONABLY HIGH DEWPOINT POOL OF 14-16C OVER SE MN AND CENTRAL WI. AT THE SFC...DEVELOPING LOW PRESSURE CENTER OVER NORTHEAST IA HAD A WARM FRONT EXTENDING EASTWARD THROUGH SRN WI...AND A TRAILING COLD FRONT OVER NRN MO. ABOVE FACTORS COMBINING TO PRODUCE INTENSE THUNDERSTORMS FROM SRN MN EASTWARD TO MI. MAIN FORECAST CONCERN IS PRECIP CHANCES AND INTENSITY TODAY AS FRONT MOVES THROUGH THE AREA. SHORT TERM...TODAY THROUGH FRIDAY... IMPRESSIVE PRESSURE RISE/FALL COUPLET OVER THE MIDWEST AND GREAT LAKES THIS MORNING...INDICATING MAIN LOW PRESSURE CENTER ON THE MOVE...INTO THE EASTERN GREAT LAKES BY MID AFTERNOON. BEST MID AND UPPER LEVEL DYNAMICS IN THE FORM OF UPPER LEVEL DIVERGENCE OFF RRQ OF MAIN JET STREAK...AND PVA...ALONG WITH BEST LLVL CONVERGENCE TO FOCUS WELL TO THE NORTH AND EAST OF LOCAL REGION TODAY. THESE FACTORS TO PRODUCE WIDESPREAD THUNDERSTORMS OVER MUCH OF THE OHIO VALLEY AND EASTERN GREAT LAKES. FARTHER SW TOWARD CENTRAL IL...MAIN PRECIP PRODUCING MECHANISMS APPEAR TO BE WEAK PVA ALONG WITH LLVL CONVERGENCE ALONG TAIL END OF FAST MOVING COLD FRONT INTERACTING WITH MODERATE INSTABILITY. FAR ERN AND SRN CWA MAY EVEN GET A SOME INFLUENCE OF RRQ UPPER LEVEL JET BY AFTERNOON. COLD FRONT...WITH KICK FROM INCOMING 1030+ MB HIGH OVER THE NRN PLAINS...SHOULD WASTE NO TIME TRAVERSING THE CWA BETWEEN 12Z AND 21Z. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST BY EARLY MORNING WITH BEST COVERAGE BY EARLY AFTERNOON OVER THE SOUTHEAST HALF OF THE CWA. THE BEST CHANCE FOR MORE INTENSE STORM DEVELOPMENT IS ALONG AND SOUTH OF THE I-70 CORRIDOR BY MID AFTERNOON...AND CANNOT IGNORE CAPES IN EXCESS OF 1500K J/KG AND LI/S OF -5 IN THIS REGION WITH MID/UPPER 80S ALONG WITH DEWPOINTS INTO MID 60S. DUE TO BEST DYNAMICS FARTHER EAST...WOULD EXPECT MAIN SEVERE THREATS TO BE MARGINALLY SEVERE HAIL AND WIND GUSTS JUST ALONG AND AHEAD OF FRONT. NARROW WINDOW OF OPPORTUNITY FOR STORMS TO DEVELOP IN AFTERNOON INSTABILITY BEFORE FRONT EXITS OFF TO THE SOUTHEAST BY LATE AFTERNOON. AS FRONT PROGRESSES SOUTH THROUGH THE AFTERNOON...SOME POST FRONTAL SHOWERS WILL BE POSSIBLE. MAIN THEME BEHIND THE FRONT WILL BE STIFF NORTHEASTERLY BREEZES UNDER A LOW OVERCAST. THIS TO PRODUCE QUITE A TEMPERATURE GRADIENT ACROSS THE CWA...WITH AREAS NW OF THE IL RIVER TO SEE HIGHS LIMITED TO LOWER 70S IN CAA SURGE...WHILE SOME LOCATIONS SOUTH OF I-70 COULD APPROACH THE MID AND EVEN UPPER 80S...IF CAN GET ENOUGH SUNSHINE BEFORE FRONT HITS. FORECAST SOUNDINGS INDICATE SOME MOISTURE TO BE TRAPPED BENEATH LLVL INVERSION TONIGHT...SO MAY HAVE A TOUGH TIME SCOURING OUT LOW STRATUS UNTIL BETTER SUBSIDENCE FIELDS AND MIXING MOVE IN BY LATER THURSDAY MORNING. WITH EXPECTED OVERNIGHT CLOUD COVER HAVE KEPT TONIGHT/S MINS A FEW DEGREES ABOVE GUIDANCE. EXPANSIVE SFC HIGH PRESSURE SYSTEM TO MIGRATE EASTWARD FROM GREAT LAKES TO THE NORTHEAST BY SATURDAY MORNING. THIS TO PROVIDE AREA WITH PLEASANTLY COOL DAYS AND CHILLY NIGHTS ON EASTERLY FLOW. EXPECT SCT/BKN FAIR WX CU TO DEVELOP BY LATE MORNING THURS...AS LINGERING LLVL MOISTURE INTERACTS WITH LLVL STEEP LAPSE RATES. SUNSHINE AND SEASONABLE TEMPS ON TAP FOR FRI WITH ONLY LIGHT SE FLOW DEVELOPING BY LATER IN THE DAY. LONG TERM...SATURDAY THROUGH WEDNESDAY... STRENGTHENING SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION ON SAT AS HIGH SHIFTS OFF EAST COAST...AND LOW PRESSURE SYSTEM DEVELOPS OVER NRN PLAINS IN LEE OF INTERMOUNTAIN TROUGH. THUS A GOOD WARMUP ON TAP FOR THE WEEKEND WITH 850MB TEMPS REBOUNDING TO 15C BY SAT AFTERNOON TO GET HIGHS BACK INTO UPPER 70S. COLD FRONT STILL PROGGED TO MOVE THROUGH DURING THE DAY SUNDAY WITH EXPECTED VARIANCE ON TIMING AMONG MEDIUM RANGE MODELS. WILL MAINTAIN CURRENT POPS. NEXT HIGH PRESSURE SYSTEM SLATED TO MOVE IN FOR THE START OF THE WEEK. FEW CHANGES MADE IN EXTENDED AS FOCUS ON WED SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SCHAFFER
Hazardous weather outlook, Oct 4, 5:58 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 558 AM CDT WED OCT 4 2006 ILZ027>031-036>038-040>044-047>054-061-051100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER- SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 558 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION TODAY FROM THE NORTHWEST... TRIGGERING SCATTERED THUNDERSTORMS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS MAY DEVELOP. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT WILL PUSH INTO THE REGION BY SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055>057-062-063-066>068-071>073-051100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 558 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING FROM THE NORTHWEST...TRIGGERING SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL... DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL THE PRIMARY THREATS. THE MOST FAVORED TIME FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 7 PM...WITH THE GREATEST THREAT EXPECTED SOUTH OF THE I-70 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT WILL PUSH INTO THE REGION BY SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 7 PM...PRIMARILY SOUTH OF I-70. BAK
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.